Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
Question: Bumps in Pubic Area
|ranik00 - Mon Jun 27, 2005 2:07 am|
I have been getting large bumps in my pubic area. They are like pimples but much larger. I have been to a doctor but they say it is just ingrown hair. There are occasions when I have gotten them under my armpits. They get as round as a dime and stick out. They hurt to touch on. I usually pop them and white fluid comes out. Could ingrown hairs bumps get that big and if they are what can I do to not get them?
|stephanie0107 - Mon Jun 27, 2005 7:54 am|
Based on your description, I feel confident in saying it is more than likely an ingrown hair follicle. This is esp true if they are of rapid onset. This is nothing more than an infected follicle that will heal by itself or if too bothersome, you can pinch the area to force it to come to a head same as a facial pimple and use tweezers (dip in alcohol first) to withdraw the hair which has more than likely encircled itself in the lump.
As far as prevention, get some facial scrub like Neutrogena scrub and vigorously scrub under arms and bikini line area twice a week. If you notice any ingrowns hairs, you can attempt to squeeze and pluck them out and they will then heal spontaneoulsly. If you happen to be waxing, this practice actually promotes the problem, but can be treated as above. Also, try not to wear extremely constrictive clothing, as this may make matters worse. Allow your skin to "breath". In addition, be sure to use an alcohol based astringent and swab affected areas daily.
In the event that it enlarges and does not appear to be infectious in origin, you may consider visiting your PCP or dermatologist. If you are able to move the lump and it does not seem to be securely rooted in place, it should subside on its own. In the event that you are continuously afflicted with these complaints, may want to ask your dr about a low dose antibiotic such as tetracycline, esp if facial area is also involved. Good luck and LMK if you require addtional info
|maiden75 - Sun Jul 10, 2005 10:18 pm|
Try researching hidradenitis suppurativa....i'll bet it's what you have. I have had the same thing for YEARS and just found out about it...try checking these out:
Hope this helps..you can email me too..
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.